| Model Number |
N/A |
| Medical Device Problem Code |
Contamination /Decontamination Problem (2895)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/16/2022
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported "there looks to be white paint on the picc line itself." no other information was provided.
Additional Manufacturer Narrative
The date of event was not provided by the complainant/reporter, the date reflected in this report is the date bd became aware of the event.The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of refx5593 showed one other similar product complaint(s) from this lot number.The complaints for this lot number (refx5593) have been reported from the same facility.
Event or Problem Description
It was reported "there looks to be white paint on the picc line itself." no other information was provided.Additional information received: white ink used for labeling is all over the picc catheter.
Additional Manufacturer Narrative
The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of ink on the catheter tubing is confirmed and was determined to be manufacturing related.One 5 fr triple lumen powerpicc solo provena catheter with a 3cg stylet and t-lock inserted was returned for evaluation.An initial visual observation showed a small amount of use residue on the returned sample.White ink was observed on the catheter tubing between the 3 cm and 4 cm depth markers.This ink appeared to be similar in color and consistency to the ink used on the molded joint of the catheter.The investigation was forwarded to the manufacturing facility for further evaluation, and bd is working closely with the manufacturing facility to prevent recurrence of the reported event.